# SDR 0501369863

- Difficulty date: August 25, 2005
- Submitted: August 31, 2005
- Operation: Air carrier
- Aircraft: N772NC
- Make and model: Doug DC-9-51
- Aircraft serial: 47774
- Aircraft time: 64,280 hours, 62,900 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Burned
- Location: Light
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING DEPLANING AT THE GATE AN ELECTRICAL ODOR AND A LITTLE SMOKE DEVELOPED IN THE AFT CABIN AREA.  A PASSENGER REPORTED SPARKS COMING FROM A LIGHT NEAR THE LEFT EXIT ROW.  ELECTRICAL POWER WAS REMOVED FROM THE AIRCRAFT AND THE SMOKE STOPPED.  THE PASSENGERS WERE ALL OFF OF THE AIRCRAFT A FEW SECONDS LATER AND THE DEPLANED WITHOUT ANY PROBLEMS OR PANIC.  MAINTENANCE FOUND THE LOWER SIDEWALL LIGHT BALLAST AT SEAT 14A BURNED.  THE BALLAST WAS REPLACED AND THE PANELS THAT WERE DISCOLORED BY THE SMOKE WERE CLEANED.  OPERATIONAL CHECK WAS GOOD AND THE AIRCRAFT RETURNED TO SERVICE.
